← Return to Weaning off Effexor- is there any way to make this more bearable?

Discussion
Comment receiving replies
@mermaid1935

I had the same thing happen to me when I tried to wean off. My doctor did a slower titrate. I started by taking the next lower dose for a week. Then every few days for a week or so. Then we went to the next lower dosage, and so on. At one point she skipped the last lowest dosage and cut me off. Did I ever get sick. Those brain zaps are horrible, nausea, but worst of all is I sobbed for two days uncontrollably. Anxiety off the charts. I had taken it for 7 or 8 years. I tried a few others and finally settled for Wellbutrin as well. I started on medication back in 1999 and back then I was told the drug was perfectly safe and there would be no problem if I had to get off of it. My most recent psych nurse said back then they were not as aware. So many psychotropic meds have withdrawals.

Jump to this post


Replies to "I had the same thing happen to me when I tried to wean off. My doctor..."

Please speak to a psychiatrist if u need too, I attend my psychiatrist once a year since I started taking Effexor 13 years ago. I had to take 225mg starting with 75mg 4 weeks later 150mg and 4 weeks later 225mg.

Reducing down was done by reducing the mg very slowly until u reach 10 or 5mg. I don’t know how low the mg’s go to but stay on the lowest dose for at least two months. if u are not having bad side effects on the low dose, miss one day first week then two days second week and so on. If you are on 300mg you should come down over eight to 12 months, I am not a doctor but I am explaining to u the way I was managed by a mature psychiatrist slowly slowly reduce. (Also May I suggest u look up the web And ask how to reduce the mg while taking Effexor) hope this helps.

  Request Appointment